JournalsjemsVol. 24, No. 9pp. 3379–3438

CrC^r-prevalence of stable ergodicity for a class of partially hyperbolic systems

  • Martin Leguil

    University of Toronto, Canada; Université Paris-Sud 11, Orsay; and Université de Picardie Jules Verne, Amiens, France
  • Zhiyuan Zhang

    Université Paris 13, Villetaneuse, France
$C^r$-prevalence of stable ergodicity for a class of partially hyperbolic systems cover
Download PDF

This article is published open access under our Subscribe to Open model.

Abstract

We prove that for rN2{}r \in \mathbb{N}_{\geq 2} \cup \{\infty\}, for any dynamically coherent, center bunched and strongly pinched volume preserving CrC^r partially hyperbolic diffeomorphism f ⁣:XXf \colon X \to X, if either (1) its center foliation is uniformly compact, or (2) its center-stable and center-unstable foliations are of class C1C^1, then there exists a C1C^1-open neighborhood of ff in Diffr(X,Vol)\operatorname{Diff}^r(X,\mathrm{Vol}), in which stable ergodicity is CrC^r-prevalent in Kolmogorov's sense. In particular, we verify Pugh–Shub's stable ergodicity conjecture in this region. This also provides the first result that verifies the prevalence of stable ergodicity in the measure-theoretical sense. Our theorem applies to a large class of algebraic systems. As applications, we give affirmative answers in the strongly pinched region to: 1. an open question of Pugh–Shub (1997); 2. a generic version of an open question of Hirsch–Pugh–Shub (1977); and 3. a generic version of an open question of Pugh–Shub (1997).

Cite this article

Martin Leguil, Zhiyuan Zhang, CrC^r-prevalence of stable ergodicity for a class of partially hyperbolic systems. J. Eur. Math. Soc. 24 (2022), no. 9, pp. 3379–3438

DOI 10.4171/JEMS/1163